Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello I believe I can help you with your concern
I am so sorry that you have been experiencing all of these symptoms, I can imagine how distressing this is for you
To answer your first question, yes taking the benzodiazepine for a month can create a dependency, but you were on a very low dose and your weaning of schedule by reducing it by half and then discontinuing it is a good one, so you should have no withdrawal effects or very minor ones at the least.
Now to answer your other question about the Zoloft not working. Yes it is possible for the Zoloft to not work after 11 years of use. If this is the case, then your body adapted to the Zoloft and it is no longer effective at its current dosage. It is possible to increase the dosage to get the original effectiveness, but this is not always successful. Some psychiatrists can switch you to another SSRI that will work for you, others may want to switch you to a SNRI (e.g. Effexor), which can be very effective in helping you as well. You can discuss all those options with your psychiatrist if you like.
The physical symptoms you described can be caused by an increase in anxiety and depression, they are called psychosomatic symptoms, or they can be caused by something physical in your body. You did the right thing getting your physical with your family doctor and most likely your neck x-ray will come back without any severe issues as the nurse said it was not an urgent matter when you see your doctor again to discuss the xray.
Did you discuss your ears and the altitude issues with your family doctor to get them checked out? Some inner ear disorder can cause increase anxiety, even to the level of panic attacks, so I think an ear exam by your doctor would be a logical step
And yes you are right that B12 deficiency, typically anything under 200, can cause cause anxiety and depressive symptoms. Since your B12 was very close to 200, I think you are wise to take the B12 supplements and hopefully it should help with your symptoms soon
I see that you are most likely offline right now, but if you have any questions or concerns and would like to discuss them further, you are more than welcome to contact me and I will do my best to get back to you as promptly as I can.
Thanks for all the replies. The MD did check my ears and said he could see scaring from chronic infections when I was a child, he perscribed a nasal spray in case I had allergies. I see him next week and I will inquire about possibly seeing a ENT to check my ears fully.
I have also noticed that I tend to get very cold and shaky since startings the Benzo, is that a side effect?
I think that is a good idea to inquire about seeing a Ear Nose and Throat doctor just in case
I have heard of the shakiness being a temporary side effect that usually goes away in 4-6 weeks on average, but not the coldness factor you mentioned
Ok, thanks for all your help I really Appreceate it